MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-05-02-L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: (b)(6) as pms japan.It was reported that on (b)(6) 2023, a 5 mm x 2 mm amplatzer piccolo occluder was chosen for implant for a patent ductus arteriosus (pda).The minimal ductal diameter was 2.4mm, on echocardiography and 3.1mm on angiography.The maximum ductal diameter was 4.3mm, on echocardiography and 5.2mm on angiography.The ductal length of the pda was 5mm on echocardiography and 3.5mm on angiography.The piccolo occluder was successfully implanted.On (b)(6) 2023, it was noted that the flow velocity of the left pulmonary artery was accelerated up to 2.2 m/sec, which was clinically significant stenosis of the left pulmonary artery.This stenosis was caused by a partial obstruction from the piccolo occluder.It was not believed that the piccolo occluder migrated.The patient has been continuously monitored and has not had any symptoms.No treatment or intervention was performed or planned.The patient was reported to be in good condition.
 
Additional Manufacturer Narrative
An event of stenosis of the left pulmonary artery caused by a partial obstruction from the piccolo occluder was reported.A review of the ductal measurements as reported from the field was performed.Per the sizing table in the instructions for use, the recommended size is 04-02 amplatzer piccolo occluder.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could potentially be related to the user not following the recommended sizing chart provided in the ifu.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17541788
Report Number2135147-2023-03537
Device Sequence Number20695263
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public05415067031037
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDAP-05-02-L
Device Lot Number8527731
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer08/21/2023
Initial Report FDA Received Date08/14/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age8 DA
Patient SexFemale
Patient Weight2 KG